\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Backward bifurcation and global stability in an epidemic model with treatment and vaccination

Abstract Related Papers Cited by
  • In this paper, we consider a class of epidemic models described by five nonlinear ordinary differential equations. The population is divided into susceptible, vaccinated, exposed, infectious, and recovered subclasses. One main feature of this kind of models is that treatment and vaccination are introduced to control and prevent infectious diseases. The existence and local stability of the endemic equilibria are studied. The occurrence of backward bifurcation is established by using center manifold theory. Moveover, global dynamics are studied by applying the geometric approach. We would like to mention that in the case of bistability, global results are difficult to obtain since there is no compact absorbing set. It is the first time that higher (greater than or equal to four) dimensional systems are discussed. We give sufficient conditions in terms of the system parameters by extending the method in Arino et al. [2]. Numerical simulations are also provided to support our theoretical results. By carrying out sensitivity analysis of the basic reproduction number in terms of some parameters, some effective measures to control infectious diseases are analyzed.
    Mathematics Subject Classification: Primary: 92D30, 34D23; Secondary: 34C23.

    Citation:

    \begin{equation} \\ \end{equation}
  • [1]

    L. J. S. Allen and A. Burgin, Comparison of deterministic and stochastic SIS and SIR models in discrete time, Math. Biosci.,163 (2000) 1-33.doi: 10.1016/S0025-5564(99)00047-4.

    [2]

    J. Arino, C. C. McCluskey and P. van den Driessche, Global results for an epidemic model with vaccination that exhibits backward bifurcation, SIAM J. Appl. Math., 64 (2003) 260-276.doi: 10.1137/S0036139902413829.

    [3]

    F. Brauer, Backward bifurcations in simple vaccination models, J. Math. Anal. Appl., 298 (2004) 418-431.doi: 10.1016/j.jmaa.2004.05.045.

    [4]

    M. Boven, F. Mooi, J. Schellekens, H. de Melker and M. Kretzschmar, Pathogen adaptation under imperfect vaccination: implications for pertussis, Proc. R. Soc. Lond. B, 272 (2005) 1617-1624.

    [5]

    B. Buonomo and C. Vargas-De-León, Global stability for an HIV-1 infection model including an eclipse stage of infected cells, J. Math. Anal. Appl., 385 (2012) 709-720.doi: 10.1016/j.jmaa.2011.07.006.

    [6]

    C. Castillon-Charez, S. Blower, P. van den Driessche, D. Kirschner and A.-A. Yakubu, Mathematical approaches for emerging and reemerging infectious diseases: An introduction, Springer-Verlag, New York, 2001, pp. 269.doi: 10.1007/978-1-4613-0065-6.

    [7]

    C. Castillo-Chavez and B. Song, Dynamical models of Tuberculosis and their applications, Math. Biosci. Eng., 1 (2004) 361-404.doi: 10.3934/mbe.2004.1.361.

    [8]

    J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer, Berlin, 1983.

    [9]

    A. B. Gumel, C. C. McCluskey and J. Watmough, An SVEIR modelfor assessing potential impact of an imperfect anti-SARS vaccine, Math. Biosci. Eng., 3 (2006) 485-512.doi: 10.3934/mbe.2006.3.485.

    [10]

    H. W. Hethcote, Oscillations in an endemic model for pertussis, Can. Appl. Math. Quart., 6 (1998) 61-88.

    [11]

    H. W. Hethcote, The mathematics of infectious diseases, SIAM Rev., 42 (2000) 599-653.doi: 10.1137/S0036144500371907.

    [12]

    K. P. Hadeler and P. van den Driessche, Backward bifurcation in epidemic control, Math. Biosci., 146 (1997) 15-35.doi: 10.1016/S0025-5564(97)00027-8.

    [13]

    Z. Hu, S. Liu and H. Wang, Backward bifurcation of an epidemic model with standard incidence rate and treatment rate, Nonlinear Anal. Real World Appl., 9 (2008) 2302-2312.doi: 10.1016/j.nonrwa.2007.08.009.

    [14]

    Z. Hu, W. Ma and S. Ruan, Analysis of SIR epidemic models with nonlinear incidence rate and treatment, Math. Biosci., 238 (2012) 12-20.doi: 10.1016/j.mbs.2012.03.010.

    [15]

    J. Hui and D. Zhu, Global stability and periodicity on SIS epidemic models with backward bifurcation, Comput. Math. Appl., 50 (2005) 1271-1290.doi: 10.1016/j.camwa.2005.06.003.

    [16]

    T. K. Kar and S. Jana, A theoretical study on mathematical modelling of an infectious disease with application of optimal control, Biosyst., 111 (2013) 37-50.doi: 10.1016/j.biosystems.2012.10.003.

    [17]

    M. Y. Li and J. Muldowney, A geometric approach to global-stability problems, SIAM J. Math. Anal., 27 (1996), 1070-1083.doi: 10.1137/S0036141094266449.

    [18]

    M. Y. Li and J. Muldowney, On R.A. Smith's autonomous convergence theorem, Rocky Mountain J. Math., 25 (1995) 365-379.doi: 10.1216/rmjm/1181072289.

    [19]

    M. Y. Li and J. Muldowney, On Bendixson's criterion, J. Differential Equations, 106 (1993) 27-39.doi: 10.1006/jdeq.1993.1097.

    [20]

    X. Z. Li, W. S. Li and M. Ghosh, Stability and bifurcation of an SIR epidemic model with nonlinear incidence and treatment, Appl. Math. Comput., 210 (2009) 141-150.doi: 10.1016/j.amc.2008.12.085.

    [21]

    X. Z. Li, W. S. Li and M. Ghosh, Stability and bifurcation of an SIS epidemic model with treatment, Chaos Solitons Fractals, 42 (2009) 2822-2832.doi: 10.1016/j.chaos.2009.04.024.

    [22]

    X. Z. Li, J. Wang and M. Ghosh, Stability and bifurcation of an SIVS epidemic model with treatment and age of vaccination, Appl. Math. Modelling, 34 (2010) 437-450.doi: 10.1016/j.apm.2009.06.002.

    [23]

    S. M. Moghadas, Analysis of an epidemic model with bistable equilibria using the Poincaré index, Appl. Math. Comput., 149 (2004) 689-702.doi: 10.1016/S0096-3003(03)00171-1.

    [24]

    S. M. Moghadas, Modelling the effect of imperfect vaccines on disease epidemiology, Discr. Cont. Dyn. Syst. Ser. B, 4 (2004) 999-1012.doi: 10.3934/dcdsb.2004.4.999.

    [25]

    X. Mei and J. Huang, Differential Geometry, $4^{th}$ edition, Higher Education Press, Beijing, 2008.

    [26]

    I. Nasell, On the time to extinction in recurrent epidemics, J. R. Stat. Soc. Ser. B, 61 (1999) 309-330.doi: 10.1111/1467-9868.00178.

    [27]

    I. Nasell, Stochastic model of some endemic infections, Math. Biosci., 179 (2002) 1-9.doi: 10.1016/S0025-5564(02)00098-6.

    [28]

    H. Shu and L. Wang, Role of CD4+ T-cell proliferation in HIV infection under antiretroviral therapy, J. Math. Anal. Appl., 394 (2012) 529-544.doi: 10.1016/j.jmaa.2012.05.027.

    [29]

    Y. Tang and W. Li, Global analysis of an epidemic model with a constant removal rate, Math. Comput. Modelling, 45 (2007) 834-843.doi: 10.1016/j.mcm.2006.08.003.

    [30]

    P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002) 29-48.doi: 10.1016/S0025-5564(02)00108-6.

    [31]

    P. van den Driessche and J. Watmough, A simple SIS epidemic model with a backward bifurcation, J. Math. Biol., 40 (2000) 525-540.doi: 10.1007/s002850000032.

    [32]

    W. Wang, Backward bifurcation of an epidemic model with treatment, Math. Biosci., 201 (2006) 58-71.doi: 10.1016/j.mbs.2005.12.022.

    [33]

    W. Wang and S. Ruan, Bifurcation in an epidemic model with constant removal rate of the infectives, J. Math. Anal. Appl., 291 (2004) 775-793.doi: 10.1016/j.jmaa.2003.11.043.

    [34]

    J. Wang, S. Liu, B. Zheng and Y. Takeuchi, Qualitative and bifurcation analysis using an SIR model with a saturated treatment function, Math. Comput. Modelling, 55 (2012) 710-722.doi: 10.1016/j.mcm.2011.08.045.

    [35]

    H. Wan and J. Cui, A model for the transmission of malaria, Discr. Cont. Dyn. Syst. Ser. B, 227 (2009) 479-496.doi: 10.3934/dcdsb.2009.11.479.

    [36]

    W. Yang, C. Sun and J. Arino, Global analysis for a general epidemiological model with vaccination and varying population, J. Math. Anal. Appl., 372 (2010) 208-223.doi: 10.1016/j.jmaa.2010.07.017.

    [37]

    X. Zhang and X. Liu, Backward bifurcation of an epidemic model with saturated treatment function, J. Math. Anal. Appl., 348 (2008) 433-443.doi: 10.1016/j.jmaa.2008.07.042.

    [38]

    X. Zhang and X. Liu, Backward bifurcation and global dynamics of an SIS epidemic model with general incidence rate and treatment, Nonlinear Anal. Real World Appl., 10 (2009) 565-575.doi: 10.1016/j.nonrwa.2007.10.011.

    [39]

    L. Zhou and M. Fan, Dynamics of an SIR epidemic model with limited medical resources revisited, Nonlinear Anal. Real World Appl., 13 (2012) 312-324.doi: 10.1016/j.nonrwa.2011.07.036.

    [40]

    X. Zhou and J. Cui, Analysis of stability and bifurcation for an SEIR epidemic model with saturated recovery rate, Commun. Nonlinear Sci. Numer. Simul., 16 (2011) 4438-4450.doi: 10.1016/j.cnsns.2011.03.026.

  • 加载中
SHARE

Article Metrics

HTML views() PDF downloads(285) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return